Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's and Nutra-Life Certified Natural Health Consultant]. ICL Laboratories registered Hair Tissue Mineral Analysis and Medical Nutrition Consultant.

More than a thousand free articles with advice and commentary about health, fitness and medical matters.

Gary's new website

Monday, January 07, 2008

Tendon ruptures caused by certain antibiotics

Here are few poaragraphs from an interesting article by Tom Lamb of Drug injury watch:

According to a January 3, 2008 Reuters article, "Group sues U.S. in push for new antibiotic warning", the consumer group Public Citizen has filed a lawsuit intended to force the FDA to consider whether stronger warnings should be added to certain antibiotics such as Johnson & Johnson's Levaquin as well as Bayer AG's Cipro and Avelox. .....

The FDA has received 336 reports of tendon rupture in patients treated with fluoroquinolones from November 1997 through March 2007, Public Citizen said. The actual number is likely higher because only a fraction of potential side effects are typically reported to the agency.....

Levaquin, Cipro, and Avelox, as well as similar generic antibiotics, are widely prescribed in the U.S. and elsewhere for gastrointestinal, respiratory, and urinary tract infections.
Source and full article: www.DrugInjuryWatch.com
________________________________________________
Gary Moller comments:
While 336 tendon ruptures may seem a minuscule number, my experience is that by far most adverse drugs reactions pass unreported. The more subtle damage of such drugs, including chronic fatigue, fibromyalgia, tendonitis and so on and so on are never associated with the drugs that may have been administered several months ago.
I sometimes wonder who the regulating agencies are out to protect first - the manufacturers and suppliers of prescription drugs, or those who are on the receiving end - you and me. In the end, if things go wrong, we must carry the can for the rest of our lives. The safety bar should always be set very high and any hint of harm by any drug should be responded to by warnings and, in most cases, withdrawal until there is unequivocal evidence that it is safe. Often the consequences of pharmaceuticals do not happen until much later, so even the weakest of associations must be taken seriously.
Please read my other articles about fluoroquinolone drugs and be sure that your doctor never prescribes these to you or anybody in your family. There are safer alternatives of treatment for a stuffy nose or congested chest. The benefits are not worth the risks.
Post a Comment